Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2006, 4:16 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2006, 4:16 AM CDT (09:16 UTC)
- Expired
- Apr 2, 2006, 4:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 134 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 020917 SVROHX TNC099-181-020945- /O.NEW.KOHX.SV.W.0048.060402T0916Z-060402T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 416 AM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN TENNESSEE SOUTHEASTERN WAYNE COUNTY IN TENNESSEE * UNTIL 445 AM CDT * AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES WEST OF LORETTO...OR ABOUT 3 MILES NORTHWEST OF IRON CITY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LORETTO BY 425 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3513 8774 3501 8773 3503 8724 3524 8724 $$ 19
1 follow-up statement
000 WWUS54 KOHX 020934 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 432 AM CDT SUN APR 2 2006 TNC099-181-020945- /O.CON.KOHX.SV.W.0048.000000T0000Z-060402T0945Z/ WAYNE TN-LAWRENCE TN- 432 AM CDT SUN APR 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR SOUTHERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES... AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LORETTO...OR ABOUT 12 MILES SOUTHWEST OF LAWRENCEBURG...MOVING EAST AT 40 MPH. THIS SEVERE THUNDERSTORM MAY PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING LAT...LON 3513 8774 3501 8773 3503 8724 3524 8724 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:38 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 2, 3:38 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 338 AM CDT SUN APR 2 2006 .DISCUSSION...A BUSY WEATHER DAY IS AHEAD WITH POTENTIAL FOR SEVERE WEATHER ACROSS THE MID STATE. EARLY THIS MORNING...NO WX IN OUR AREA...BUT A CLUSTER OF SHOWERS/STORMS WAS MOVING ALONG THE TN/MS BORDER TOWARD SOUTHWEST MIDDLE TN. A WELL DEFINED WARM FRONT WAS RUNNING FROM NORTH GA...ACROSS OUR FAR SOUTHERN COUNTIES AND BACK TO MKL AND THE BOOTHEEL OF MO. DEW POINTS WERE GENERALLY IN THE 40S OVER MID TN...WITH 60S TO THE SOUTH OF THE BOUNDARY. THIS FRONT WILL LIFT NORTHWARD ACROSS OUR AREA THIS MORNING THROUGH MIDDAY WITH AT LEAST SCATTERED CONVECTION ASSOCIATED WITH IT. MOST OF THIS ACTIVITY SHOULD BE ELEVATED IN NATURE. BY AFTERNOON...CONDITIONS WILL DESTABILIZE SIGNIFICANTLY AS AREA GETS INTO WARM SECTOR. FORECAST SOUNDINGS INDICATE SOME OF THE MOST UNSTABLE CONDITIONS WE HAVE SEEN OVER OUR AREA THIS SPRING...LI VALUES DOWN TO -7...CAPES >2000 J/KG...ETC. ALTHOUGH HIGH POPS WILL BE IN THE FORECAST...THE DAY WILL CERTAINLY NOT BE A TOTAL WASHOUT FOR OUTDOOR ACTIVITIES. THE WARM SECTOR WILL BRING SOME SUNSHINE ALONG WITH SOARING TEMPERATURES. BUT THESE READINGS...INTO THE LOW 80S MANY AREAS...COULD HELP INITIATE SCATTERED SURFACE BASED CONVECTION THROUGH THE AFTERNOON. THE MOST CONCENTRATED PERIOD OF THUNDERSTORMS WILL OCCUR LATE AFTERNOON INTO THE EVENING. MODELS SHOW A COUPLE OF STRONG VORTICITY CENTERS AND A PREFRONTAL SURFACE TROUGH COMING FROM THE PLAINS TOWARD THE OH/TN VALLEYS. MID LEVEL WINDS CRANK UP TO 50KT WITH SURFACE CONDITIONS PRIMED FROM DAYTIME HEATING. WE MAY SEE CLUSTERS OR BROKEN LINES OF SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL POTENTIAL. COLD FRONT WILL MOVE THROUGH MID TN MONDAY MORNING WITH COOLER AIR AND GUSTY WEST NORTHWEST WINDS. DRY AND COOLER THAN NORMAL CONDITIONS WILL FOLLOW FOR TUESDAY AND WEDNESDAY. TEMPERATURES CREEP ABOVE NORMAL BY LATE WEEK AS CHANCES FOR SHOWERS RETURN. FIRST GUESS AT NEXT WEEKEND LOOKS NICE AND DRY AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 81 60 66 39 / 60 70 10 0 CLARKSVILLE 80 58 63 36 / 60 70 10 0 CROSSVILLE 78 58 66 34 / 60 70 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Apr 1, 5:30 AM CST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT APR 1 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT IS EXPECTED TO BRING A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO MIDDLE TENNESSEE SUNDAY NIGHT. EXPECT A SQUALL LINE TO MOVE ACROSS THE AREA...WITH THE POSSIBILITY FOR DAMAGING STRAIGHT LINE WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE SUNDAY NIGHT. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 16 min |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 26 min |
| Apr 2, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 50 min |
| Apr 2, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 19 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Apr 2, 4:20 PM CDT | Tornado Warning | OHX | Clay, Jackson, Pickett | 40 min |
| Apr 2, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 30 min |
| Apr 2, 4:40 PM CDT | Tornado Warning | OHX | Overton | 35 min |
| Apr 2, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 21 min |
| Apr 2, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Putnam | 51 min |
| Apr 2, 4:55 PM CDT | Tornado Warning | OHX | Overton, Pickett | 35 min |
| Apr 2, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 43 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | White | 32 min |
| Apr 2, 5:19 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Apr 2, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 29 min |
| Apr 2, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.